Alert archive / Arizona / Wind Advisories in 2025
Wind Advisory 3, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Mar 2, 2025, 2:10 AM MST for Coconino County, Navajo County, Yavapai County, Arizona. It took effect at Mar 2, 2025, 12:00 PM MST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2025, 2:10 AM MST (09:10 UTC)
- In effect from
- Mar 2, 2025, 12:00 PM MST
- Expired
- Mar 2, 2025, 11:00 PM MST
- In force
- 11 hr
- Issued by
- NWS Flagstaff, AZ
Counties Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 85 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 9.2 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3311 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
773 WWUS75 KFGZ 020910 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 210 AM MST Sun Mar 2 2025 AZZ004-006>008-012-015-030600- /O.NEW.KFGZ.WI.Y.0003.250302T1900Z-250303T0600Z/ Kaibab Plateau-Grand Canyon Country-Coconino Plateau-Yavapai County Mountains-Little Colorado River Valley in Coconino County- Western Mogollon Rim- Including the cities of Flagstaff, Valle, Prescott, Ash Fork, Munds Park, Supai, Wupatki N.M., Fredonia, Grand Canyon Village, Tuba City, Williams, North Rim, Jacob Lake, and Seligman 210 AM MST Sun Mar 2 2025 /210 AM MST Sun Mar 2 2025/ ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 11 PM MST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Coconino Plateau, Grand Canyon Country, Kaibab Plateau, Little Colorado River Valley in Coconino County, Western Mogollon Rim, and Yavapai County Mountains. * WHEN...From noon today to 11 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects that could be blown around or damaged by the wind. Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extra caution. && $$ MCT
1 follow-up statement
909 WWUS75 KFGZ 021944 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 1244 PM MST Sun Mar 2 2025 AZZ004-006>008-012-015-030600- /O.CON.KFGZ.WI.Y.0003.000000T0000Z-250303T0600Z/ Kaibab Plateau-Grand Canyon Country-Coconino Plateau-Yavapai County Mountains-Little Colorado River Valley in Coconino County- Western Mogollon Rim- Including the cities of Valle, Tuba City, Supai, Seligman, Fredonia, Wupatki N.M., Flagstaff, North Rim, Jacob Lake, Grand Canyon Village, Ash Fork, Prescott, Munds Park, and Williams 1244 PM MST Sun Mar 2 2025 /1244 PM MST Sun Mar 2 2025/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * WHAT...Southwest winds will continue to increase this afternoon and will continue well into the evening. Expect speeds from 20 to 30 mph, with gusts from 40 to 50 mph. * WHERE...Many areas from Winslow westward, except for the lower elevations of Yavapai County. * WHEN...Until 11 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects that could be blown around or damaged by the wind. Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extra caution. && $$ NWS Flagstaff
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 1, 10:38 PM MST, 3 hours 32 minutes earlier.
Area forecast discussion, Mar 1, 10:38 PM MST, 3 hours 32 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 1038 PM MST Sat Mar 1 2025 .SYNOPSIS...Above normal temperatures, breezy south-southwest winds, and a slight chance of showers will remain through the weekend. However, another round of rain/snow continues Monday through early Tuesday, with much cooler temperatures. By mid- week, a quick return of warm daytime highs and dry conditions is expected. More unsettled weather could return later in the week too. && .UPDATE...A nice day that brought a record high of 75 to Winslow and a warm high of 60 to Flagstaff has transitioned into a cloudy evening as a compact upper level Low tracks northeast across the state. Although it looks quite ominous out there, unfortunately a very dry subcloud layer as picked up in the 00Z sounding is likely going to evaporate most of the precipitation before it can reach the ground, so QPF will remain very low with this system. A bit of a break Sunday as the compact Low moves away in the morning. A strong jet ahead of the next trough will move across the area and mix down some breezy to windy conditions by the afternoon. Winds will ease a bit overnight, but intensify again Monday as the next trough moves in. This will be a colder system and although a bit wetter than the one over us now, still not wet enough to warrant any advisories. Clusters come into pretty good agreement on a ridge building in Tuesday and Wednesday, as well as the next trough moving into the area on Thursday. Expect Tuesday and Wednesday to be dry with above average temperatures. The Thursday trough looks stronger than the early week systems, will have to keep monitoring to see if this holds true. No updates to the current forecast package made. && .PREV DISCUSSION /514 PM MST/...A closed low is currently centered near Yuma, Arizona, bringing breezy southerly winds across portions of the state. Other than some high clouds, not much moisture is associated with this system, but we could see a few isolated showers this evening/overnight. From the potential precipitation, we could see a light dusting across areas above 7000', but overall, this first trough won't amount to much in terms of moisture. Another trough will begin sliding down the West Coast tomorrow and into the beginning of the week. This next system should have more moisture associated it, and cooler temperatures. As a result, more widespread measurable snowfall coverage is expected. Snow levels could reach down to 4000-4500', but overall snow fall totals remain mostly between 0.1-2". The exception to this being the Kaibab Plateau, Francisco Peaks, and Chuska Mountains where 2-5" of new snow could fall Monday through Tuesday. There is still some decent uncertainty with this round of showers, with the main discrepancies being how far south does the low track, and how much moisture will remain with it. As this system pushes inland from the West Coast towards the Great Basin Region, moisture could quickly fizzle out, so we'll have to keep an eye on that through the next 24-36 hours. Precipitation will not be the only impact from this trough...gusty south-southwest winds are also expected. Monday afternoon looks to have the strongest winds, mostly along the Mogollon Rim and northward. No Wind Advisory has been issued at this time, but that could change with upcoming forecast packages. A short-lived ridge will build on Wednesday, allowing dry conditions and warmer temperatures to briefly return. Towards the end of the upcoming work-week, another trough is suggested to impact much of the Southwest. There is high uncertainty with how this system will pan out, but strictly looking at the cluster analysis, all solutions include some form of a trough sliding across the region. We'll have more details as we get closer to that timeframe in the forecast period. && .AVIATION...Sunday 02/06Z through Monday 03/06Z...Generally VFR conditions with MVFR possible in FEW-SCT -SHRA/-SHSN through 02/14Z generally east of a line from KGCN-KFLG-KPAN. Clearing skies after 14Z Sunday. SW winds strengthening after 18Z on Sunday, gusting 15-35kts and continuing through the evening. OUTLOOK...Monday 03/06Z through Wednesday 05/06Z...Periods of MVFR and IFR on Monday due to rain and snow showers...winds SW 15-25kts with gusts 20-40kts. Winds decreasing overnight Monday into Tuesday with VFR conditions. && .FIRE WEATHER...Sunday and Monday...Scattered rain and snow showers will move across the district tonight, amounts will be light. Gusty southeast through southerly winds will subside this evening, but will resume at southwest 15 to 25 mph with gusts up to 35 mph on Sunday. Southwesterly winds will not fully decouple Sunday night and will resume at 15 to 25 mph with gusts up to 35 mph on Monday. Expect much colder temperatures Monday, with chances for mainly light rain and snow showers spreading across the area. Tuesday through Thursday...A warming trend Tuesday and Wednesday followed by colder temperatures and yet another chance for rain and snow showers on Thursday. Winds shifting westerly at 10 to 20 mph on Tuesday and back to the southwest on Wednesday. Southwesterly winds increase to 15 to 25 mph with gusts up to 35 mph on Thursday. && .FGZ WATCHES/WARNINGS/ADVISORIES...None. && PUBLIC...Bernhart/Konieczny AVIATION...BAK FIRE WEATHER...BAK For Northern Arizona weather information visit weather.gov/flagstaff
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.